Alert archive / Florida / River Flood Warnings in 2023

River Flood Warning 2, NWS Miami, FL

October 2, 2023Glades County, Florida

NWS Miami, FL issued this river flood warning at Oct 2, 2023, 2:13 PM EDT for Glades County, Florida. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Oct 2, 2023, 2:13 PM EDT (18:13 UTC)
Expired
Oct 3, 2023, 6:48 AM EDT
In force
17 hr
Issued by
NWS Miami, FL
Area
Storm-based polygon
Flood severity
Minor

County Glades County, FL

The radar

The Tampa radar (KTBW), 136 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fisheating Creek at Palmdale (PLMF1). The gauge peaked at 7.06 ft at Oct 4, 2023, 5:00 AM EDT.

actionminormoderatemajor46810/0210/0310/04
Action stage
5 ft
Minor stage
7 ft
Moderate stage
8 ft
Major stage
9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02256500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

033 
WGUS42 KMFL 021813
FLWMFL

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Miami FL
213 PM EDT Mon Oct 2 2023

...The National Weather Service in Miami FL has issued a Flood 
Warning for the following rivers in Florida...

  Fisheating Creek near Palmdale affecting Glades County.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 215 AM EDT.

&&

FLC043-030615-
/O.NEW.KMFL.FL.W.0002.231002T1813Z-231003T1810Z/
/PLMF1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
213 PM EDT Mon Oct 2 2023

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO EARLY TOMORROW 
AFTERNOON...

* WHAT...Minor flooding remains possible. 

* WHERE...Fisheating Creek near Palmdale.

* WHEN...From this afternoon to early tomorrow afternoon.

* IMPACTS...At 7.0 feet, Fisheating creek is coming out of flood 
  stage. Access road to campground and the bath house are still 
  Flooded.

* ADDITIONAL DETAILS...
  - At 2:00 PM EDT Monday the stage was 6.9 feet.
  - Bankfull stage is 5.0 feet.
  - Forecast...The river is expected to fall to 6.2 feet early
    Friday afternoon.
  - Flood stage is 7.0 feet.
  - Flood History...This crest compares to a previous crest of
    6.9 feet on 09/12/1940.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 2693 8137 2698 8135 2695 8126 2690 8129


$$

Hadi
2 follow-up statements
331 
WGUS82 KMFL 030307
FLSMFL

Flood Statement
National Weather Service Miami FL
1107 PM EDT Mon Oct 2 2023

...The Flood Warning is extended for the following rivers in 
Florida...

  Fisheating Creek near Palmdale affecting Glades County.



Fisheating Creek near Palmdale affecting Glades County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Tuesday afternoon at 400 PM EDT.

&&

FLC043-032000-
/O.EXT.KMFL.FL.W.0002.000000T0000Z-231004T0000Z/
/PLMF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1107 PM EDT Mon Oct 2 2023

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...

* WHAT...Minor flooding remains possible. 

* WHERE...Fisheating Creek near Palmdale.

* WHEN...Until tomorrow evening.

* IMPACTS...At 7.0 feet, Fisheating creek is coming out of flood 
  stage. Access road to campground and the bath house are still 
  Flooded.

* ADDITIONAL DETAILS...
  - At 10:00 PM EDT Monday the stage was 6.9 feet.
  - Bankfull stage is 5.0 feet.
  - Forecast...The river is expected to fall to 6.3 feet Friday
    evening.
  - Flood stage is 7.0 feet.
  - Flood History...This crest compares to a previous crest of
    6.9 feet on 09/12/1940.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 2693 8137 2698 8135 2695 8126 2690 8129


$$

CWC
538 
WGUS82 KMFL 031048
FLSMFL

Flood Statement
National Weather Service Miami FL
648 AM EDT Tue Oct 3 2023

...The Flood Warning is cancelled for the following rivers in 
Florida...

  Fisheating Creek near Palmdale affecting Glades County.



.This is a duplicate Flood Warning. A Flood Warning still remains in 
effect for Fisheating Creek at Palmdale.

FLC043-031200-
/O.CAN.KMFL.FL.W.0002.000000T0000Z-231003T1048Z/
/PLMF1.N.ER.231003T1200Z.231003T1200Z.231004T0000Z.NO/
648 AM EDT Tue Oct 3 2023

...DUPLICATE FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Fisheating Creek near Palmdale.

* ADDITIONAL DETAILS...
  - At 6:00 AM EDT Tuesday the stage was 7.0 feet.
  - Bankfull stage is 5.0 feet.
  - Forecast...The river is expected to rise to a crest of 7.0
    feet this morning. It will then fall below flood stage this
    evening.
  - http://www.weather.gov/safety/flood

&&

                Fld   Observed           Forecasts (8 am EDT)     
Location        Stg   Stg   Day/Time     Wed   Thu   Fri          

Fisheating Creek
Palmdale        7.0   7.0   Tue 6 am EDT 6.9   6.7   6.5          


&&

LAT...LON 2693 8137 2698 8135 2695 8126 2690 8129


$$

RAG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this river flood warning went out at Oct 2, 1:27 PM EDT, 46 minutes earlier.

Area forecast discussion, Oct 2, 1:27 PM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Miami FL
127 PM EDT Mon Oct 2 2023

...New SHORT TERM, AVIATION...

.SHORT TERM...
(Rest of today through Tuesday)
Issued at 122 PM EDT Mon Oct 2 2023

Models depict a brief drying trend across the area beginning Tuesday
and through the middle of the work week as a decaying frontal
boundary pushes into extreme SoFlo. Meanwhile, latest sfc analyses
show broad high pressure now expanding across the E CONUS and into
the northern portions of the peninsula.

Storm motion will remain mainly NE-SW through this evening as the
air mass begins to modify in the wake of a FROPA. Model PWATs show a
drop of about 1.5 inches from latest values. On the other hand, high-
res guidance suggests that some lingering moisture may persist
around east coast areas, for which isolated to low-end scattered 20-
30 percent coverage will remain in the forecast.

As cloud cover decreases, high temperatures should continue to climb
into the low 90s Tuesday afternoon, with overall conditions becoming
drier overnight.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 311 AM EDT Mon Oct 2 2023

The long term period will be headlined by a drier than normal
airmass resulting in reduced chances for showers and storms, as
well as seasonable temperatures. The mid to upper level pattern
will be fairly consistent from the middle to end of the work week,
with a cut-off low meandering over the western Atlantic, and weak
ridging over the Gulf. This setup will result in north to
northeast flow sending the dry air over FL. Despite the drier than
normal airmass, the environment will still support some chances
for showers and storms, primarily across the Atlantic waters which
will be under the aforementioned cut-off low. With breezy
northeasterly surface winds persisting through the end of the work
week, max temperatures should remain in the upper 80s to lower
90s each afternoon. The drier air mass will also help keep the
heat indices below the triple digits during this period.

Over the upcoming weekend, guidance is showing the synoptic
pattern shifting, with the flow aloft becoming westerly as
troughing drops across the central and eastern US. PWAT values are
forecast to rise back up to around 1.75-2", resulting in an upward
trend in chances for precipitation.

&&

.AVIATION...
(18Z TAFS)
Issued at 122 PM EDT Mon Oct 2 2023

MVFR periods will continue through around 03Z with low cigs/vis
under thunderstorms. Gusty NE winds will subside later tonight.
VFR should prevail overnight and through much of Tuesday, with
mainly VCSH expected. Gusty periods will also return Tuesday
afternoon.

&&

.MARINE...
Issued at 311 AM EDT Mon Oct 2 2023

Moderate ENE/NE winds strengthen a bit today and persist through
mid-week. Scattered to numerous showers and thunderstorms will be
possible today, which could result in locally hazardous marine
conditions. Seas will build to 5 to 8 feet today over the Atlantic
waters as winds strengthen and a northeasterly swell develops. A
SCA is in effect for the Atlantic near and offshore waters until
12Z Tuesday. Seas across the Gulf will generally be 2-4 ft through
early Tuesday. An SCA will also be in effect across the Gulf
waters from Monday evening until Tuesday afternoon as ENE winds
increase.

&&

.BEACHES...
Issued at 311 AM EDT Mon Oct 2 2023

We are currently in a period of enhanced astronomical tides. Along
the Atlantic Coast of South Florida, minor to moderate coastal
flooding is possible through Tuesday during periods of high tide
due to increased water levels and onshore flow.

The onshore flow and increasing swell will bring a high risk for
rip currents along the entire Atlantic Coast today, which may
linger through mid-week. High surf will also be possible along the
Palm Beach County beaches through mid-week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  86  74  88 /  30  20  20  50
West Kendall     74  88  72  89 /  40  20  20  50
Opa-Locka        76  87  74  88 /  30  20  30  50
Homestead        76  86  74  88 /  50  30  20  40
Fort Lauderdale  77  86  75  87 /  20  20  30  60
N Ft Lauderdale  77  86  75  88 /  20  20  30  60
Pembroke Pines   76  86  74  88 /  20  20  30  50
West Palm Beach  75  86  74  87 /  20  10  40  60
Boca Raton       76  86  75  88 /  20  20  40  60
Naples           74  91  73  91 /  10   0   0  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 4 PM EDT Tuesday for FLZ168-172-173.

     High Rip Current Risk through Wednesday evening for FLZ168-172-
     173.

AM...Small Craft Advisory until 8 PM EDT Tuesday for AMZ650-651-670-
     671.

GM...Small Craft Advisory from 5 PM this afternoon to 2 PM EDT
     Tuesday for GMZ656-657-676.

&&

SHORT TERM/AVIATION...17
Hazardous weather outlook, Oct 2, 1:42 PM EDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
142 PM EDT Mon Oct 2 2023

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
031745-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
142 PM EDT Mon Oct 2 2023

...Scattered to Numerous Thunderstorms Possible ...
...Minor to Moderate Coastal Flooding Possible For Atlantic Coast...
...High Risk of Rip Currents for the Atlantic Beaches...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...This afternoon and tonight.

Thunderstorms: Scattered to numerous thunderstorms are possible
through early this evening, which may contain gusty winds, heavy
rain, and frequent lightning.

Flooding: Slow-moving or repeated storms may lead to localized
flooding.

Coastal Flooding: Minor to moderate coastal flooding is possible
along the Atlantic Coast of South Florida during high tide cycles.

Rip Currents: A high risk for rip currents will persist across all
Atlantic Coast beaches.

Marine: Northeast winds from 20 to 25 knots across the Atlantic and
Gulf waters. Seas across the Atlantic waters could range from 5 to 8
feet.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated showers and thunderstorms will be each afternoon and
evening.

Minor to moderate coastal flooding may persist along the Atlantic
coast
of South Florida through Tuesday, especially during periods of high
tide.

An elevated risk of rip currents will likely persist along the east
coast of South Florida through the middle of the week. Additionally,
high surf will be possible along the Palm Beach County beaches
through mid-week.

Hazardous marine conditions may continue through mid-week due to
gusty northeasterly winds and elevated seas over the Atlantic
waters.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.

In the hours before

Local storm report, Oct 2, 1:49 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
149 PM EDT Mon Oct 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     Coastal Flood    1 ENE West Palm Beach   26.71N 80.05W
10/02/2023                   Palm Beach         FL   Broadcast Media

            Broadcast Media reported via video on social
            media of coastal flooding occurring on N.
            Flagler Drive near the intersection of
            Banyan Blvd. This occurred during the
            morning high tide cycle with water visible
            above the curb and several inches of
            standing water present on the outside lane
            of the roadway.

&&

Hadi

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 9:06 PM EDTSpecial Marine WarningMFL24 min

Nearby

River Flood Warnings in Florida, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.